[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1974

Acrodermatitis Enteropathica-like Clinical Findings in Two Children

Author Affiliations

Portland, Ore

Arch Dermatol. 1974;109(1):96-97. doi:10.1001/archderm.1974.01630010068022

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  This letter is written to report the cases of two children who manifested acrodermatitis enteropathica-like clinical findings who were treated with diiodohydroxyquin (Diodoquin). Both subsequently developed visual impairment.

Report of Cases  The first boy was seen at the age of 16 months with a five-week history of a slowly extending eruption, which initially involved the diaper area. Eventually there were papulosquamous lesions of the trunk, face, and scalp and morbilliform lesions of the palms and soles. Oral patches had been seen initially. He had a long history of colic, difficulty in sleeping, and hyperactivity. Diiodohydroxyquin in an initial dosage of 650 mg four times a day produced considerable clearing of the eruption, elimination of abdominal pain, and the patient's eating and sleeping habits improved. The drug therapy, with approximately the same dosage, was continued because reduction was followed by exacerbation of the dermatitis and gastrointestinal symptoms.

First Page Preview View Large
First page PDF preview
First page PDF preview
×